Alert archive / North Carolina / River Flood Warnings in 2014
River Flood Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at May 16, 2014, 10:14 AM EDT for Bladen County, North Carolina. It took effect at May 16, 2014, 10:47 PM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 16, 2014, 10:14 AM EDT (14:14 UTC)
- In effect from
- May 16, 2014, 10:47 PM EDT
- Expired
- May 20, 2014, 1:45 AM EDT
- In force
- 3 days
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cape Fear River at W.O. Huske Lock (STPN7). The gauge peaked at 12.42 ft at May 17, 2014, 4:00 PM EDT.
- Action stage
- 41 ft
- Minor stage
- 42 ft
- Moderate stage
- 55 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
857
WGUS42 KILM 161414
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1014 AM EDT FRI MAY 16 2014
...THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A FLOOD WARNING FOR
THE FOLLOWING RIVERS IN NORTH CAROLINA...SOUTH CAROLINA...
CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY
CAPE FEAR AT ELIZABETHTOWN AFFECTING BLADEN COUNTY
GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.
ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE
RIVERS/LAKES AHPS LINK.
&&
NCC017-170614-
/O.NEW.KILM.FL.W.0021.140517T0513Z-140520T0545Z/
/STPN7.1.ER.140517T0513Z.140518T1200Z.140519T1745Z.NO/
1014 AM EDT FRI MAY 16 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* FLOOD WARNING FOR
THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT.
* AT 9:00 AM FRIDAY THE STAGE WAS 37.4 FEET.
* FLOOD STAGE IS 42.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO
RISE TO NEAR 49.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY EARLY MONDAY AFTERNOON.
* IMPACT...AT 50.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE LEFT
BANK OF THE RIVER.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
NCC017-170613-
/O.NEW.KILM.FL.W.0022.140518T0316Z-140520T0708Z/
/ELZN7.1.ER.140518T0316Z.140519T0000Z.140519T1908Z.NO/
1014 AM EDT FRI MAY 16 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* FLOOD WARNING FOR
THE CAPE FEAR AT ELIZABETHTOWN.
* FROM SATURDAY EVENING TO LATE MONDAY NIGHT.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 27.2 FEET SUNDAY
EVENING.
* IMPACT...AT 27.0 FEET...FLOODWATERS WILL AFFECT FARMERS' FIELDS ADJACENT TO THE
RIVER REQUIRING THE MOVEMENT OF FARM EQUIPMENT TO HIGHER GROUND.
&&
LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
3459 7859 3465 7872
$$
SCC041-067-170613-
/O.NEW.KILM.FL.W.0023.140518T0100Z-000000T0000Z/
/PDES1.1.ER.140518T0100Z.140520T0600Z.000000T0000Z.NO/
1014 AM EDT FRI MAY 16 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* FLOOD WARNING FOR
THE GREAT PEE DEE AT PEE DEE.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW EVENING AND CONTINUE TO
RISE TO NEAR 21.8 FEET BY EARLY TUESDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOODING WILL AFFECT SWAMP AND TIMBERLANDS WHILE ALSO
DISRUPTING LOGGING OPERATIONS. OPERATIONS WILL LIKELY CEASE AND EQUIPMENT NOT
PREVIOUSLY MOVED WILL REMAIN TRAPPED. SOME FARMLAND WILL HAVE MINOR FLOODING
ESPECIALLY AROUND BRITTON NECK.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
76 follow-up statements
967
WGUS82 KILM 170201
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1001 PM EDT FRI MAY 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
CAPE FEAR AT ELIZABETHTOWN AFFECTING BLADEN COUNTY NC
GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.
ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE
RIVERS/LAKES AHPS LINK.
&&
NCC017-171801-
/O.EXT.KILM.FL.W.0021.140517T0247Z-140519T1620Z/
/STPN7.1.ER.140517T0247Z.140518T0000Z.140519T0420Z.NO/
1001 PM EDT FRI MAY 16 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* UNTIL MONDAY AFTERNOON.
* AT 9:00 PM FRIDAY THE STAGE WAS 41.2 FEET.
* FLOOD STAGE IS 42.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE TO RISE TO
NEAR 47.3 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
EARLY MONDAY MORNING.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
NCC017-171801-
/O.EXT.KILM.FL.W.0022.140518T0325Z-140519T1200Z/
/ELZN7.1.ER.140518T0325Z.140518T1200Z.140519T0000Z.NO/
1001 PM EDT FRI MAY 16 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CAPE FEAR AT ELIZABETHTOWN.
* FROM SATURDAY EVENING TO MONDAY MORNING.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 25.6 FEET SUNDAY
MORNING.
* IMPACT...AT 25.0 FEET...FLOOD WATERS WILL REACH THE TOP OF THE NAVIGATIONAL
LOCK.
&&
LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
3459 7859 3465 7872
$$
SCC041-067-171801-
/O.EXT.KILM.FL.W.0023.140518T0730Z-000000T0000Z/
/PDES1.1.ER.140518T0730Z.140520T0000Z.000000T0000Z.NO/
1001 PM EDT FRI MAY 16 2014
...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
THE GREAT PEE DEE AT PEE DEE.
* FROM LATE SATURDAY NIGHT UNTIL FURTHER NOTICE.
* AT 9:00 PM FRIDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND CONTINUE TO RISE
TO NEAR 20.8 FEET BY EARLY TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS AND LOGGING
INTERESTS. FLOOD WATERS WILL AFFECT TIMBERLAND AS FAR DOWNSTREAM AS YAUHANNAH
TWO WEEKS AFTER THE CREST PASSES PEE DEE. LOGGING EQUIPMENT NEEDS TO BE MOVED.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$230
WGUS82 KILM 171440
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1040 AM EDT SAT MAY 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
CAPE FEAR AT ELIZABETHTOWN AFFECTING BLADEN COUNTY NC
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.
ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE
RIVERS/LAKES AHPS LINK.
&&
NCC017-180640-
/O.EXT.KILM.FL.W.0021.000000T0000Z-140519T1236Z/
/STPN7.1.ER.000000T0000Z.140518T0000Z.140519T0036Z.NO/
1040 AM EDT SAT MAY 17 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* UNTIL MONDAY MORNING.
* AT 10:00 AM SATURDAY THE STAGE WAS 44.2 FEET.
* FLOOD STAGE IS 42.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 45.2 FEET BY THIS EVENING.
THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 45.0 FEET...FLOOD WATERS WILL AFFECT AREAS ALONG THE LEFT BANK OF
THE RIVER WITH SOME MINOR OVERFLOW ALONG THE RIGHT BANK.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
NCC017-171510-
/O.CAN.KILM.FL.W.0022.000000T0000Z-140519T1200Z/
/ELZN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 AM EDT SAT MAY 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CAPE FEAR AT ELIZABETHTOWN.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST BELOW FLOOD STAGE WITH A MAXIMUM VALUE OF
24.2 FEET TOMORROW MORNING.
* IMPACT...AT 25.0 FEET...FLOOD WATERS WILL REACH THE TOP OF THE NAVIGATIONAL
LOCK.
&&
LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
3459 7859 3465 7872
$$
SCC041-067-180640-
/O.EXT.KILM.FL.W.0023.140518T0959Z-140520T2100Z/
/PDES1.1.ER.140518T0959Z.140519T0000Z.140520T0900Z.NO/
1040 AM EDT SAT MAY 17 2014
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE GREAT PEE DEE AT PEE DEE.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON.
* AT 10:00 AM SATURDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO RISE TO NEAR
19.6 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY
TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS AND LOGGING
INTERESTS. FLOOD WATERS WILL AFFECT TIMBERLAND AS FAR DOWNSTREAM AS YAUHANNAH
TWO WEEKS AFTER THE CREST PASSES PEE DEE. LOGGING EQUIPMENT NEEDS TO BE MOVED.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
crm961
WGUS82 KILM 180220
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1020 PM EDT SAT MAY 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.
ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE
RIVERS/LAKES AHPS LINK.
&&
NCC017-181820-
/O.EXT.KILM.FL.W.0021.000000T0000Z-140519T1240Z/
/STPN7.1.ER.000000T0000Z.140517T2045Z.140519T0040Z.NO/
1020 PM EDT SAT MAY 17 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* UNTIL MONDAY MORNING.
* AT 10:00 PM SATURDAY THE STAGE WAS 44.2 FEET.
* FLOOD STAGE IS 42.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW
EVENING.
* IMPACT...AT 45.0 FEET...FLOOD WATERS WILL AFFECT AREAS ALONG THE LEFT BANK OF
THE RIVER WITH SOME MINOR OVERFLOW ALONG THE RIGHT BANK.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
SCC041-067-181819-
/O.EXT.KILM.FL.W.0023.140518T1500Z-140519T1800Z/
/PDES1.1.ER.140518T1500Z.140518T1800Z.140519T0600Z.NO/
1020 PM EDT SAT MAY 17 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE GREAT PEE DEE AT PEE DEE.
* FROM SUNDAY MORNING TO MONDAY AFTERNOON.
* AT 10:00 PM SATURDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND CONTINUE TO
RISE TO NEAR 19.1 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY MONDAY MORNING.
* IMPACT...AT 19.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS ADJACENT TO THE
RIVER.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$923
WGUS82 KILM 181358
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
958 AM EDT SUN MAY 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.
ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE
RIVERS/LAKES AHPS LINK.
&&
NCC017-190558-
/O.EXT.KILM.FL.W.0021.000000T0000Z-140519T1424Z/
/STPN7.1.ER.000000T0000Z.140517T2045Z.140519T0224Z.NO/
958 AM EDT SUN MAY 18 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* UNTIL MONDAY MORNING.
* AT 9:00 AM SUNDAY THE STAGE WAS 43.3 FEET.
* FLOOD STAGE IS 42.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS
EVENING.
* IMPACT...AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND
ADJACENT TO THE LEFT BANK OF THE RIVER.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
SCC041-067-190558-
/O.EXT.KILM.FL.W.0023.140519T0000Z-140520T0600Z/
/PDES1.1.ER.140519T0000Z.140519T0000Z.140519T1800Z.NO/
958 AM EDT SUN MAY 18 2014
...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE GREAT PEE DEE AT PEE DEE.
* FROM THIS EVENING TO LATE MONDAY NIGHT.
* AT 9:00 AM SUNDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING.
* IMPACT...AT 19.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS ADJACENT TO THE
RIVER.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$996
WGUS82 KILM 190223
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1023 PM EDT SUN MAY 18 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.
ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE
RIVERS/LAKES AHPS LINK.
&&
NCC017-191525-
/O.EXT.KILM.FL.W.0021.000000T0000Z-140519T1525Z/
/STPN7.1.ER.000000T0000Z.140517T2045Z.140519T0425Z.NO/
1023 PM EDT SUN MAY 18 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* UNTIL MONDAY MORNING.
* AT 10:00 PM SUNDAY THE STAGE WAS 42.3 FEET.
* FLOOD STAGE IS 42.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER
MIDNIGHT TONIGHT.
* IMPACT...AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND
ADJACENT TO THE LEFT BANK OF THE RIVER.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
SCC041-067-190253-
/O.CAN.KILM.FL.W.0023.000000T0000Z-140520T0600Z/
/PDES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1023 PM EDT SUN MAY 18 2014
THE FLOOD WARNING IS CANCELLED FOR
THE GREAT PEE DEE AT PEE DEE.
* AT 10:00 PM SUNDAY THE STAGE WAS 18.7 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.7 FEET. THE RIVER WILL
FALL TO 17.9 FEET BY TUESDAY MORNING.
* IMPACT...AT 19.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS ADJACENT TO THE
RIVER.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$637
WGUS82 KILM 190934
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
534 AM EDT MON MAY 19 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.
ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE
RIVERS/LAKES AHPS LINK.
&&
NCC017-191004-
/O.CAN.KILM.FL.W.0021.000000T0000Z-140519T1525Z/
/STPN7.1.ER.000000T0000Z.140517T2045Z.140519T0504Z.NO/
534 AM EDT MON MAY 19 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* AT 5:00 AM MONDAY...THE STAGE WAS 41.6 FEET.
* FLOOD STAGE IS 42.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 1:04 AM MONDAY.
* THE RIVER WILL CONTINUE TO FALL TO 39.2 FEET BY TOMORROW MORNING.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at May 16, 7:35 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 16, 7:35 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
735 AM EDT FRI MAY 16 2014
.SYNOPSIS...
A COLD FRONT HAS MOVED OFFSHORE...TAKING THE LAST OF THE SHOWERS AND
THUNDERSTORMS OUT ACROSS THE ATLANTIC. WEAK HIGH PRESSURE WILL BUILD
INTO THE AREA TODAY...BRINGING MUCH DRIER CONDITIONS. SOME LIGHT
SHOWERS WILL BE POSSIBLE ON SUNDAY AS A WEAK DISTURBANCE EMBEDDED IN
NORTHWEST FLOW MOVES ACROSS THE AREA. OTHERWISE...IT WILL BE DRY
NEXT WEEK WITH HIGH PRESSURE IN CONTROL THROUGH THE MIDDLE OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 AM FRIDAY...A COLD FRONT HAS MOVED OFFSHORE...TAKING THE
LAST OF THE SHOWERS WITH IT. SURFACE OBSERVATIONS WERE BEGINNING TO
SHOW SCATTERED TO CLEAR SKIES ACROSS SOME OF OUR FAR SOUTHERN AND
WESTERN ZONES. SATELLITE TRENDS CONTINUE TO SHOW THE PUSH OF DRY AIR
WORKING INTO THE AREA FROM THE SW AND WE DO EXPECT RATHER QUICK
CLEARING THIS MORNING...LASTLY ACROSS THE CAPE FEAR REGION AROUND
MIDDAY OR EARLY AFTERNOON.
PRECIPITABLE WATER VALUES WHICH HAD BEEN ABOVE 2 INCHES ON THU...
WILL BE DROPPING TO A HALF INCH THIS AFTERNOON AS A DRYING AND
SUBSIDENT WSW FLOW DEVELOPS IN THE WAKE OF LOW PRESSURE AND IN
ASSOCIATION WITH WEAK HIGH PRESSURE BUILDING IN AT THE SURFACE. THE
UPPER TROUGH WILL STILL BE WEST OF THE AREA THIS PERIOD. A SERIES OF
SHORTWAVES BOTTOMING OUT IN THE BASE OF THIS TROUGH WILL SKIRT THE
FORECAST AREA AS THEY PASS BY TO OUR W AND NW. THE STRONGEST OF
THESE SHORTWAVES WILL PIVOT ACROSS THE CAROLINAS THIS AFTERNOON AND
EVE. ASSOCIATED SHOWERS WILL REMAIN WELL W AND NW OF THE AREA.
MUCH DRIER AIR WORKING INTO THE FORECAST AREA WILL ALLOW DEWPOINTS
TO DROP SIGNIFICANTLY TODAY...AND SHOULD REACH THE MID 40S TO LOWER
50S THIS AFTERNOON. 850 MB TEMPS WILL BE CUT IN HALF THIS PERIOD...
DOWN TO 5 TO 7 DEG C TONIGHT. EXPECT NEAR NORMAL HIGHS TODAY...UPPER
70S TO LOWER 80S WITH INCREASING SUNSHINE. LOWS TONIGHT WILL BE
BELOW NORMAL HOWEVER...UPPER 40S TO LOWER 50S WITH PERHAPS SOME MID
50S CLOSEST TO THE COAST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 AM FRIDAY...A MODEST CYCLONIC FLOW WILL PREVAIL THROUGH
THE PERIOD WITH A DECENT AREA OF HIGH PRESSURE FOR SATURDAY AT THE
SURFACE. FOR SUNDAY A MID LEVEL SHORTWAVE...WHICH HAS BEEN
CONSISTENT IN THE MODELS FOR A FEW CYCLES DISTORTS THE SURFACE
PATTERN. LITTLE IMPACT THERE OUTSIDE OF THE MARINE COMMUNITY BUT I
HAVE INCREASED POPS DUE TO MODEL CONSISTENCY. OUTSIDE OF THIS VERY
NICE CONDITIONS WITH COOL TEMPERATURES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...FEW CHANGES MADE TO THE EXTENDED FORECAST THIS
MORNING AS MOST OF THE ATTENTION HAS BEEN ON THE CURRENT HEAVY
RAIN. AN ABBREVIATED LOOK AT THE GUIDANCE AND MID LEVEL FLOW SHOWS
FEW CHANGES WOULD BE WARRANTED. A MODEST NORTHWEST FLOW WILL
PREVAIL WITH WEAK HIGH PRESSURE AT THE SURFACE. AT THE END OF THE
PERIOD THE FLOW BASICALLY BECOMES WEST TO EAST. CONFIDENCE REMAINS
LOW ON ANY EMBEDDED SHORTWAVE IN THE NORTHWEST FLOW THAT MAY FIRE
CONVECTION. WITH THE CHANGE IN FLOW...A MORE CLASSIC SEA
BREEZE/PIEDMONT TROUGH SCENARIO DEVELOPS THURSDAY. TEMPERATURE
TRENDS REMAIN INTACT WITH SLIGHTLY COOLER READINGS EARLY STEADILY
INCREASING BUT WE STILL DONT HAVE ANY HIGHS IN THE 90S IN THE
FORECAST.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 12Z...CONVECTION HAS MOVED AWAY FROM ALL THE TAF SITES. LOW
LEVEL IFR CEILINGS ARE SLOWLY ERODING IN AND NEAR TAF SITES. EXPECT
ALL SITES TO BE AT VFR CONDITIONS BY NO LATER THAN 1330 UTC. VFR
CONDITIONS ARE EXPECTED TO CONTINUE THROUGHOUT THE REMAINDER OF THE
FORECAST PERIOD.
ANY NORTHWEST WINDS THIS MORNING WILL SHIFT TO THE WEST AS THE COLD
FRONT SHIFTS FARTHER OFF THE COAST AND HIGH PRESSURE BUILD INTO THE
AREA. WINDS SPEEDS WILL BE AROUND 10 TO 12 KNOTS FOR THE REMAINDER
OF THE DAYLIGHT HOURS. WINDS WILL BE LIGHT FROM THE WEST AT 5 TO 6
KNOTS AFTER 00 UTC.
EXTENDED OUTLOOK...CHANCE OF SHOWERS/TEMPO MVFR SUN THROUGH WED.
OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 700 AM FRIDAY...CHURNED UP SEAS WILL BE SLOW TO SETTLE LOWER
AND THUS WE DO NOT EXPECT SEAS TO DROP BELOW 6 FT ACROSS THE OUTER
PORTIONS OF THE WATERS UNTIL EARLY THIS AFTERNOON SOUTH AND LATE DAY
NORTH. THE PASSAGE OF A COLD FRONT HAS SHIFTED WINDS TO THE W THIS
MORNING AND BEHIND A SECONDARY PUSH OF DRY AND COOL AIR TONIGHT...
WINDS WILL BECOME NW. WIND SPEEDS WILL BE UP TO 15 TO 20 KT...
STRONGEST THIS MORNING AND AGAIN OVERNIGHT. SEAS TONIGHT WILL
STABILIZE IN THE 3 TO 4 FT RANGE WITH SOME 5 FT SEAS ACROSS MAINLY
THE OUTERMOST NORTHERN WATERS.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 AM FRIDAY...INITIALLY A NORTHWEST FLOW OF 10-15 KNOTS AS
HIGH PRESSURE MOVES IN BEHIND THE POTENT SYSTEM WE JUST EXPERIENCED.
THE GRADIENT WILL QUICKLY RELAX TO ESSENTIALLY LIGHT AND VARIABLE
THROUGH MIDDAY SUNDAY. AS A MID LEVEL SHORTWAVE MOVES QUICKLY
ACROSS IN THE CYCLONIC FLOW...A WEAK SURFACE LOW WILL GIVE THE WIND
FIELDS MORE DEFINITION FROM THE SOUTH AROUND TEN KNOTS. NO SOONER
THAN THIS OCCURS THE LOW WILL QUICKLY MOVE OFFSHORE WITH A NORTHERLY
FLOW DEVELOPING. THESE WILL PROBABLY BE THE STRONGEST WINDS OF THE
PERIOD IN A RANGE OF 15-20 KNOTS. SWAN WAVE HEIGHTS REMAIN ON THE
LOWER SIDE WITH 1-3 FEET.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 300 AM FRIDAY...EXPECT A DECENT NORTHEAST FLOW INITIALLY AS
THE IMPACTS FROM A QUICK MOVING SYSTEM LINGER FOR A FEW HOURS. WIND
SPEEDS WILL BE 10-15 KNOTS. BEYOND THIS...A SUMMERTIME PATTERN OF A
VERY BENIGN AND LETHARGIC SURFACE PATTERN DEVELOPS. THIS EQUATES TO
SOUTH TO SOUTHWEST WINDS AROUND 10 KNOTS OR LESS AT TIMES WITH A
LITTLE SEA BREEZE ACCELERATION IN THE AFTERNOON AND EVENINGS.
SIGNIFICANT SEAS WILL BE 1-3 FEET AS THE CHANGEABLE FETCH IS NOT
CONDUCIVE TO THE DEVELOPMENT OF ANY SIGNIFICANT SWELL COMPONENTS.
&&
.TIDES/COASTAL FLOODING...
AS OF 300 AM FRIDAY...THE WANING EFFECTS OF HIGH ASTRONOMICAL
TIDES COUPLED WITH THE HIGH VOLUME OF WATER IN THE CAPE FEAR RIVER
BASIN MAY BRIEFLY BRING PORTIONS OF THE LOWER CAPE FEAR RIVER ABOVE
MINOR COASTAL FLOOD THRESHOLDS DURING THE LATE NIGHT HIGH TIDE. THE
RIVER SHOULD PEAK AROUND MIDNIGHT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ250-
252.
&&
NEAR TERM...RJD
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...RJD/SGL
TIDES/COASTAL FLOODING...RJDHazardous weather outlook, May 16, 3:41 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 341 AM EDT FRI MAY 16 2014 AMZ254-256-170745- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 341 AM EDT FRI MAY 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-170745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 341 AM EDT FRI MAY 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-170745- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 341 AM EDT FRI MAY 16 2014 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-170745- INLAND NEW HANOVER- 341 AM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE LOWER CAPE FEAR RIVER MAY AGAIN EXCEED MINOR COASTAL FLOOD THRESHOLDS DURING HIGH TIDE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-170745- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 341 AM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Local storm report, May 16, 9:35 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
935 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD MULLINS 34.21N 79.25W
05/15/2014 MARION SC MEDIA
SIX INCHES OF WATER COVERING THE ROADWAY ON NORTHEAST
FRONT STREET IN MULLINS. SEVERAL OTHER ROADS IN THE AREA
WERE FLOODED AS WELL.
&&
EVENT NUMBER ILM1400172
REINHARTLocal storm report, May 16, 9:41 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
941 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM FLOOD MARION 34.18N 79.40W
05/16/2014 MARION SC AMATEUR RADIO
HAM RADIO OPERATOR RELAYED REPORT FROM MARION COUNTY PD
THAT SEVERAL ROADS IN THE CITY WERE FLOODED.
&&
EVENT NUMBER ILM1400173
REINHARTThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:19 PM EDT | Special Weather Statement | ILM | Robeson | 56 min |
| May 15, 10:20 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| May 15, 10:59 PM EDT | Areal Flood Warning | ILM | Bladen, Columbus, Robeson | 3 hr |
| May 16, 12:59 AM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 2 hr |
| May 16, 4:38 AM EDT | Special Marine Warning | ILM | 2 hr | |
| May 16, 9:29 AM EDT | Areal Flood Advisory | ILM | Columbus, Robeson | 3 hr |
| May 16, 10:14 AM EDT | River Flood Warning | ILM | Bladen | 4 days |
Nearby
River Flood Warnings in North Carolina, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.